Posted by Luke (126.96.36.199) on February 03, 2001 at 15:22:40:
In Reply to: topamax posted by nancy c on February 03, 2001 at 10:39:59:
My doctor also had me try Topamax when my Verpamil lost its efficiency. It was by far the worst drug I've ever tried. Even if I could tolerate the severe depression and all sorts of digestive tract problem, there was a more serious side effect. The utter, complete destruction of any cognitive ability. Concentration, memory, reasoning, analytical thinking...all came to a halt. School became impossible, and I couldn't remember where I put things, or even numbers I've known for months. I've actually read a bout a small child(this was a while ago, but I believe the child was 7 or 8 at the time) that was crying because he/she couldn't remember their name! After my own experience with Topamax, I do NOT doubt it one bit.
Now...everyone's side effects are different. Keep this in mind. But I for one, will never touch Topa again.
P.S. Have you tried lithium? At low dosages the side effects are minimal(I suffer from none) and thanks to it I've been absolutely pain free for 2 months now.
P.P.S Another side effect of Topa was extreme sedation. I would sleep every minute I could, and still be absolutely tired every waking hour. It was a nightmare.
Post a Followup